Alert archive / Minnesota / Tornado Warnings in 2010

Tornado Warning 11, NWS La Crosse, WI

August 13, 2010Dodge County, Olmsted County, Wabasha County, Minnesota

NWS La Crosse, WI issued this tornado warning at Aug 13, 2010, 3:34 PM CDT for Dodge County, Olmsted County, Wabasha County, Minnesota. It was in force for 26 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2010, 3:34 PM CDT (20:34 UTC)
Expired
Aug 13, 2010, 4:00 PM CDT
In force
26 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

Counties Dodge County, MN, Olmsted County, MN, Wabasha County, MN

The radar

The Minneapolis radar (KMPX), 109 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 3:35 PM CDTTSTM WND GST 58Dodge Center, MN
Aug 13, 3:50 PM CDTHAIL 0.753 Se Kasson, MN
Aug 13, 3:55 PM CDTTORNADO6 S Kasson, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 2:39 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2010-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2010-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-488 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WFUS53 KARX 132034
TORARX
MNC039-109-157-132100-
/O.NEW.KARX.TO.W.0011.100813T2034Z-100813T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
334 PM CDT FRI AUG 13 2010

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* TORNADO WARNING FOR...
  DODGE COUNTY IN SOUTHEAST MINNESOTA...
  NORTHWESTERN OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHWESTERN WABASHA COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 400 PM CDT

* AT 333 PM CDT...SPOTTERS REPORTED A TORNADO ON THE GROUND NEAR
  HAYFIELD. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
  TORNADO NEAR COUNTY ROADS 6 AND 9...OR 5 MILES SOUTHEAST OF 
  DODGE CENTER...MOVING NORTHEAST AT 30 MPH. THIS TORNADO WARNING
  UPGRADES THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR 
  WABASHA...DODGE AND OLMSTED COUNTIES.

* THE TORNADO WILL BE NEAR...
  MANTORVILLE AROUND 340 PM...
  BYRON AROUND 350 PM...
  GENOA AROUND 355 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS! CARS AND MOBILE HOMES SHOULD BE ABANDONED
FOR A STURDY BUILDING. AS A LAST RESORT...LAY FLAT IN A DITCH AND
COVER YOUR HEAD.

&&

LAT...LON 4420 9266 4420 9256 4427 9256 4433 9248
      4411 9225 4385 9287 4385 9295 4393 9305
TIME...MOT...LOC 2033Z 236DEG 24KT 4398 9276

$$

BOYNE
2 follow-up statements
385 
WWUS53 KARX 132044
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
344 PM CDT FRI AUG 13 2010

MNC039-109-157-132100-
/O.CON.KARX.TO.W.0011.000000T0000Z-100813T2100Z/
WABASHA MN-DODGE MN-OLMSTED MN-
344 PM CDT FRI AUG 13 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN OLMSTED...
DODGE AND SOUTHWESTERN WABASHA COUNTIES UNTIL 400 PM CDT...

AT 343...TRAINED WEATHER SPOTTERS REPORTED A TORNADO ON GROUND JUST 
NORTHEAST OF HAYFIELD. THIS TORNADO WAS MOVING NORTHEAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  DODGE CENTER AROUND 355 PM...
  MANTORVILLE AND KASSON AROUND 400 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS! CARS AND MOBILE HOMES SHOULD BE ABANDONED
FOR A STURDY BUILDING. AS A LAST RESORT...LAY FLAT IN A DITCH AND
COVER YOUR HEAD.

&&

LAT...LON 4420 9266 4420 9256 4427 9256 4433 9248
      4411 9225 4385 9287 4385 9295 4393 9305
TIME...MOT...LOC 2043Z 234DEG 15KT 4392 9282

$$

BOYNE
778 
WWUS53 KARX 132050
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
350 PM CDT FRI AUG 13 2010

MNC039-109-157-132100-
/O.CON.KARX.TO.W.0011.000000T0000Z-100813T2100Z/
WABASHA MN-DODGE MN-OLMSTED MN-
350 PM CDT FRI AUG 13 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN OLMSTED...
DODGE AND SOUTHWESTERN WABASHA COUNTIES UNTIL 400 PM CDT...

AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
TORNADO LOCATED JUST EAST HAYFIELD...OR 9 MILES SOUTH OF DODGE 
CENTER...MOVING NORTHEAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS! CARS AND MOBILE HOMES SHOULD BE ABANDONED
FOR A STURDY BUILDING. AS A LAST RESORT...LAY FLAT IN A DITCH AND
COVER YOUR HEAD.

&&

LAT...LON 4420 9266 4420 9256 4427 9256 4433 9248
      4411 9225 4385 9287 4385 9295 4393 9305
TIME...MOT...LOC 2050Z 240DEG 14KT 4391 9278

$$

BOYNE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this tornado warning went out at Aug 13, 2:39 PM CDT, 55 minutes earlier.

Area forecast discussion, Aug 13, 2:39 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
239 PM CDT FRI AUG 13 2010

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

THE MAIN CONCERNS ARE FLASH FLOODING AND SEVERE WEATHER FROM THIS
AFTERNOON THROUGH THIS EVENING...AND ANOTHER POTENTIAL ROUND OF
SEVERE WEATHER ON SATURDAY EVENING.

THE 13.12Z DETERMINISTIC AND MESO MODELS ARE IN GENERAL AGREEMENT
THAT A SHORT WAVE TROUGH CURRENTLY ACROSS SOUTHERN IOWA WILL MOVE
NORTHEAST ACROSS EASTERN IOWA...AND SOUTHERN AND EASTERN
WISCONSIN FROM LATE THIS AFTERNOON THROUGH THIS EVENING. AN
ADDITION...SHORT WAVE TROUGH WILL MOVE THROUGH CENTRAL MINNESOTA
INTO NORTHERN WISCONSIN. THESE TWO SYSTEMS WILL LIKELY PRODUCE
TWO LINES OF THUNDERSTORMS. THESE SYSTEM WILL COMBINE TO CONTINUE
PROVIDE SHOWERS AND THUNDERSTORMS FROM THIS AFTERNOON INTO THE
EVENING. WITH THE EFFECTIVE BULK SHEAR RUNNING BETWEEN 40 AND
50 KNOTS...THERE WILL BE THE POTENTIAL OF SOME SUPERCELLS. OVERALL
THE MAIN SEVERE WEATHER THREAT WILL BE THE POTENTIAL FOR SOME MORE
FLASH FLOODING...DAMAGING WINDS...AND LARGE HAIL. IN ADDITION WITH
SOUTHEAST WINDS DEVELOPING NEAR THE INTERSTATE 90 CORRIDOR...THERE
IS ALSO SOME CONCERN THAT THERE COULD BE A FEW TORNADOES THIS
AFTERNOON. THE SPC MESO ANALYSIS PAGE ALREADY SHOWS 0-1 KM STORM
RELATIVE HELICITY AROUND 350 IN THIS AREA.

ON SATURDAY NIGHT...THE 13.12Z DETERMINISTIC MODELS ARE IN GOOD
AGREEMENT THAT THE MAIN UPPER LEVEL TROUGH WILL MOVE EAST THROUGH
THE FORECAST AREA. THESE MODELS ALONG WITH THE MESO MODELS SHOW
THAT A BAND OF PRECIPITATION WILL DEVELOP ALONG ITS ASSOCIATED
COLD FRONT. WITH SUNSHINE AHEAD OF THIS FRONT DURING THE DAY...
THE MIXED LAYER CAPES CLIMB INTO THE 1500 TO 3000 J/KG RANGE BY
LATE AFTERNOON AND LINGER INTO THE EVENING. WITH THE 0-6 KM SHEAR
RUNNING BETWEEN 40 AND 50 KNOTS...THERE LOOKS LIKE SCATTERED
SUPERCELLS WILL DEVELOP FROM CENTRAL MINNESOTA SOUTHWEST INTO
NORTHWEST IOWA BY MID AFTERNOON. THESE THUNDERSTORMS SHOULD
EVENTUALLY EVOLVE INTO A LINE. AT THIS TIME...IT LOOKS LIKE THERE
WILL BE POSSIBILITY OF DAMAGING WINDS AND POSSIBLY SOME LARGE HAIL
ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA DURING THE EVENING.

FROM SUNDAY INTO SUNDAY NIGHT...MUCH DRIER AIR WILL FINALLY BE
MOVE INTO THE REGION. THIS WILL PROVIDE A MUCH COMFORTABLE
CONDITIONS.

.LONG TERM...MONDAY THROUGH FRIDAY

THE 13.00Z AND 13.12Z MODELS CONTINUE TO SHOW THAT A SHORT WAVE
TROUGH WILL MOVE THROUGH THE REGION ON TUESDAY NIGHT. SINCE THE
ECMWF HAS BEEN THE MOST CONSISTENT /WITH THE EXCEPTION OF ITS
AMPLITUDE/...THE GRIDS CONTINUED TO BE TRENDED TOWARD IT. AS A
RESULT...THE RAIN CHANCES WERE LEFT FROM TUESDAY INTO WEDNESDAY.

BEYOND THAT TIME PERIOD...THE MODELS CONTINUE TO STRUGGLE WITH THE
UPPER AIR PATTERN. WHAT ORIGINALLY LOOKED A TROUGH ACROSS THE
REGION...NOW LOOKS TO BE TRENDING TOWARD THE RIDGE BUILDING BACK
NORTHWARD TO THE REGION. IF THIS OCCURS...WE COULD SEE A RETURN
TO THE HEAT AND HUMIDITY ALONG WITH A MORE ACTIVE PATTERN SINCE
THE MODELS HAVE BEEN DEVIATING...WE HAVE JUST KEPT A DRY FORECAST
IN PLACE FOR NOW.

&&

.AVIATION...TONIGHT AND SATURDAY

OBVIOUS AVIATION CONCERNS CENTER ON THUNDERSTORM CHANCES AND
PLACEMENT NEXT 12 HOURS OR SO. AS MESO SURFACE LOW TRANSLATES EAST
NORTHEAST LATE THIS AFTERNOON...EXPECT ADDITIONAL THUNDERSTORM
DEVELOPMENT ACROSS THE AREA. STRONGER STORM THREAT WILL LIKELY SHIFT
SOUTHEAST AS UPPER WAVES APPROACH THOUGH SO GREATEST IMPACT MORE
LIKELY THIS EVENING ONLY. IMPROVING CONDITIONS EXPECTED AFTER THAT
AS UPPER WAVE SLIDES THROUGH ON SATURDAY WITH VFR CONDITIONS.

&&

.HYDROLOGY...THIS AFTERNOON AND EVENING

THE MODELS CONTINUE TO SHOW THAT WE SEE MODERATE TO STRONG
MOISTURE TRANSPORT INTO THE REGION THROUGH THIS EVENING...THIS
WILL KEEP THE THREAT FOR SHOWERS AND THUNDERSTORMS IN THE AREA.
WITH PRECIPITABLE WATER VALUES BETWEEN 1.75 AND 2.25 INCHES AND
WARM CLOUD LAYER DEPTHS BETWEEN 4 AND 4.5 KM...THESE SHOWERS AND
THUNDERSTORMS WILL BE VERY EFFICIENT RAINFALL PRODUCERS. HOURLY
RAINFALL AMOUNTS WILL LIKELY RANGE FROM 1 TO 2 INCHES. OVERALL...
THERE COULD BE POTENTIALLY ANOTHER 1 TO 4 INCHES WITH SOME LOCALLY
HIGHER AMOUNTS POSSIBLE. AS A RESULT...THE FLASH FLOOD WATCH WILL
BE CONTINUED THROUGH 1 AM SATURDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR WIZ017-WIZ029-
     WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044-WIZ053-
     WIZ054-WIZ055-WIZ061.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ054-WIZ055-
     WIZ061.

MN...FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR MNZ079-MNZ086-
     MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR IAZ008-IAZ009-
     IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ010-IAZ011-
     IAZ029-IAZ030.

&&

SHORT/LONG TERM...BOYNE
AVIATION...TJS
Hazardous weather outlook, Aug 13, 11:47 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LA CROSSE WI
1147 AM CDT FRI AUG 13 2010

IAZ008-009-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-
053-141100-
ADAMS-BUFFALO-CHICKASAW-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-HOWARD-
JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR-
TREMPEALEAU-VERNON-WABASHA-WINONA-
1147 AM CDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND WESTERN WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT.

OCCASIONAL THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH THIS
EVENING. ADDITIONAL STRONGER STORM DEVELOPMENT IS ALSO POSSIBLE WITH
HEAVY RAIN BEING THE MAIN THREAT. ANOTHER 1 TO 2 INCHES OF RAIN IS
POSSIBLE IF STRONGER STORMS IMPACT YOUR AREA. THE THUNDERSTORMS WILL
ALSO HAVE THE POTENTIAL OF PRODUCING DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES.

HEAT INDEX VALUES WILL BE IN THE 90 TO 100 DEGREE RANGE FROM THIS
AFTERNOON IN THE EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THUNDERSTORMS WILL COME TO AN END ON SATURDAY AND AT THIS TIME
THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.

MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY.
HOWEVER IT IS TOO EARLY TO DETERMINE IF THEY POSE A SEVERE WEATHER
RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING. RAINFALL
TOTALS AND ANY REPORTS OF FLOODING WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

A WEBINAR WAS HELD AT 11 AM TODAY. NO ADDITIONAL CONFERENCE CALL IS
PLANNED AT THIS TIME...ALTHOUGH THE STATE OF WISCONSIN IS HAVING A
CALL AT 1 PM TODAY.

IAZ010-011-029-030-WIZ054-055-061-141100-
ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-WINNESHIEK-
1147 AM CDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA AND SOUTHWEST WISCONSIN

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...AND A
HEAT ADVISORY IS IN EFFECT THROUGH 7 PM THIS EVENING.

OCCASIONAL THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH THIS
EVENING. THESE WILL BE CAPABLE OF PRODUCING HOURLY RAINFALL RATES OF
ONE TO TWO INCHES WHICH MAY RESULT IN SOME FLASH FLOODING. IN
ADDITION TO THE FLOODING...THERE MAY BE ROCK AND MUD SLIDES IN AREAS
WITH STEEP TERRAIN. BESIDES THE FLOODING POTENTIAL...THE
THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL OF PRODUCING DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES.

HEAT INDEX VALUES WILL BE IN THE 100 TO 105 DEGREE RANGE THIS
AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THUNDERSTORMS WILL COME TO AN END ON SATURDAY AND AT THIS TIME
THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.

MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY.
HOWEVER IT IS TOO EARLY TO DETERMINE IF THEY POSE A SEVERE WEATHER
RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING. PLEASE
NOTE RAINFALL TOTALS AND ANY FLOODING OBSERVED.

.EMERGENCY MANAGEMENT COORDINATION...

A WEBINAR WAS HELD AT 11 AM THIS MORNING. NO OTHER CONFERENCE CALL
IS SCHEDULED...ALTHOUGH THE STATE OF WISCONSIN IS HOLDING A CALL
AT 1 PM.

SHEA

In the hours before

Local storm report, Aug 13, 10:04 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
1004 AM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 AM     TSTM WND GST     LYNDON STATION          43.71N 89.89W
08/13/2010  M69.00 MPH       JUNEAU             WI   TRAINED SPOTTER

&&

MW
Local storm report, Aug 13, 12:31 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1231 PM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TSTM WND DMG     2 E BERNE               44.16N 92.73W
08/13/2010                   DODGE              MN   LAW ENFORCEMENT

            TOP OF TREE BROKE OFF. TIME ESTIMATED.

0350 AM     TSTM WND DMG     ORONOCO                 44.16N 92.54W
08/13/2010                   OLMSTED            MN   PUBLIC

            MULTIPLE LARGE TREES DOWN. SOFFIT...FASCIA...SIDING...AND
            GARAGE DOOR DAMAGE. TRAILER TUMBLED AND MOVED NEAR TILLYS
            TAVERN.

0350 AM     TSTM WND DMG     ORONOCO                 44.16N 92.54W
08/13/2010                   OLMSTED            MN   EMERGENCY MNGR

            CAMPER BLOWN OVER

0410 AM     TSTM WND DMG     LAKE CITY               44.45N 92.28W
08/13/2010                   WABASHA            MN   CO-OP OBSERVER

            SEVERAL TREES DOWN IN AND AROUND THE LAKE CITY AREA. A
            SILO NEAR THE CARGILL PLANT WAS KNOCKED DOWN.

0420 AM     TSTM WND DMG     LAKE CITY               44.45N 92.28W
08/13/2010                   WABASHA            MN   LAW ENFORCEMENT

            TREES AND POWER LINES REPORTED DOWN IN LAKE CITY. TIME
            ESTIMATED.

0425 AM     TSTM WND DMG     NELSON                  44.42N 92.00W
08/13/2010                   BUFFALO            WI   TRAINED SPOTTER

            MANY TREES DOWN IN AND AROUND THE NELSON AREA.

0441 AM     TSTM WND GST     3 NW WABASHA            44.40N 92.09W
08/13/2010  M48.00 MPH       WABASHA            MN   AMATEUR RADIO

0500 AM     TSTM WND DMG     4 NW ALMA               44.37N 91.98W
08/13/2010                   BUFFALO            WI   PUBLIC

            TREES REPORTED DOWN BETWEEN ALMA AND NELSON.

0510 AM     TSTM WND DMG     INDEPENDENCE            44.36N 91.42W
08/13/2010                   TREMPEALEAU        WI   TRAINED SPOTTER

            TREES DOWN AND TIN BLOWN OFF A BARN ROOF.

0525 AM     TSTM WND DMG     1 N INDEPENDENCE        44.38N 91.42W
08/13/2010                   TREMPEALEAU        WI   AMATEUR RADIO

            LIMBS DOWN ACROSS POWER LINES

0530 AM     TSTM WND DMG     2 N STEWARTVILLE        43.89N 92.49W
08/13/2010                   OLMSTED            MN   LAW ENFORCEMENT

            SEMI TRUCK BLOWN OVER NEAR HIGHWAY 63 AND INTERSTATE 90
            INTERCHANGE

0532 AM     TSTM WND DMG     STEWARTVILLE            43.86N 92.49W
08/13/2010                   OLMSTED            MN   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN TOWN

0532 AM     TSTM WND DMG     STEWARTVILLE            43.86N 92.49W
08/13/2010                   OLMSTED            MN   EMERGENCY MNGR

            WIND DAMAGE TO TRAILER HOMES

0608 AM     FLASH FLOOD      1 N ZUMBRO FALLS        44.30N 92.43W
08/13/2010                   WABASHA            MN   LAW ENFORCEMENT

            WATER OVER HIGHWAY 63 1.5 MILES NORTH OF ZUMBRO FALLS.

0625 AM     TSTM WND DMG     PICKWICK                43.98N 91.60W
08/13/2010                   WINONA             MN   EMERGENCY MNGR

            LARGE TREE DOWN.

0627 AM     TSTM WND GST     6 W ARCADIA             44.25N 91.61W
08/13/2010  E50.00 MPH       BUFFALO            WI   PUBLIC

0627 AM     TSTM WND DMG     BLAIR                   44.30N 91.23W
08/13/2010                   TREMPEALEAU        WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0627 AM     HAIL             2 N WHITEHALL           44.39N 91.31W
08/13/2010  E1.00 INCH       TREMPEALEAU        WI   PUBLIC

0630 AM     TSTM WND DMG     TAYLOR                  44.32N 91.12W
08/13/2010                   JACKSON            WI   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTS TREES DOWN IN MANY LOCATIONS IN
            WESTERN JACKSON COUNTY INCLUDING AREAS EAST OF
            BLAIR...AND IN AND AROUND TAYLOR...NORTHFIELD...ALMA
            CENTER...YORK...AND BLACK RIVER FALLS. TIME OF EVENT FROM
            AROUND 630-700 AM.

0630 AM     FLASH FLOOD      ALMA                    44.33N 91.92W
08/13/2010                   BUFFALO            WI   EMERGENCY MNGR

            DAMAGE ACROSS THE COUNTY. 31 MUDSLIDES AND 4 COUNTY ROADS
            CLOSED.

0632 AM     TSTM WND DMG     TAYLOR                  44.32N 91.12W
08/13/2010                   JACKSON            WI   TRAINED SPOTTER

            SEVERAL TREE LIMBS DOWN AND A SMALL TREE DOWN. WIND GUSTS
            ESTIMATED 50 TO 55 MPH.

0640 AM     TSTM WND GST     TAYLOR                  44.32N 91.12W
08/13/2010  E45.00 MPH       JACKSON            WI   TRAINED SPOTTER

            ESTIMATED 40 TO 50 MPH WINDS.

0700 AM     FLASH FLOOD      INDEPENDENCE            44.36N 91.42W
08/13/2010                   TREMPEALEAU        WI   TRAINED SPOTTER

            ROAD WASHOUTS. WASHED OUT CULVERTS. CREEKS OUT OF THEIR
            BANKS. WATER OVER ROADWAYS. ALL IN AND AROUND THE
            INDEPENDENCE AREA. RAINFALL OF 4 INCHES.

0700 AM     HEAVY RAIN       INDEPENDENCE            44.36N 91.42W
08/13/2010  E4.00 INCH       TREMPEALEAU        WI   TRAINED SPOTTER

0700 AM     HEAVY RAIN       3 SW RENO               43.57N 91.32W
08/13/2010  M1.96 INCH       HOUSTON            MN   TRAINED SPOTTER

0700 AM     HEAVY RAIN       2 NW WABASHA            44.39N 92.07W
08/13/2010  M3.00 INCH       WABASHA            MN   CO-OP OBSERVER

0700 AM     HEAVY RAIN       ALMA                    44.33N 91.92W
08/13/2010  E3.45 INCH       BUFFALO            WI   CO-OP OBSERVER

0700 AM     HEAVY RAIN       ZUMBRO FALLS            44.29N 92.43W
08/13/2010  E3.20 INCH       WABASHA            MN   CO-OP OBSERVER

0700 AM     HEAVY RAIN       KELLOGG                 44.31N 92.00W
08/13/2010  M3.43 INCH       WABASHA            MN   MESONET

0700 AM     HEAVY RAIN       WABASHA                 44.37N 92.05W
08/13/2010  M4.16 INCH       WABASHA            MN   CO-OP OBSERVER

0700 AM     HEAVY RAIN       2 NW BLAIR              44.32N 91.26W
08/13/2010  M2.00 INCH       TREMPEALEAU        WI   CO-OP OBSERVER

0705 AM     TSTM WND DMG     4 W SPARTA              43.94N 90.89W
08/13/2010                   MONROE             WI   TRAINED SPOTTER

            RURAL STREET SIGN DAMAGE IN THE AREA OF GARDEN AVENUE ON
            THE MONROE/LA CROSSE COUNTY LINE WEST OF SPARTS.

0724 AM     TSTM WND DMG     WILTON                  43.81N 90.53W
08/13/2010                   MONROE             WI   LAW ENFORCEMENT

            TREE DOWN IN WILTON

0725 AM     TSTM WND GST     FORT MC COY             44.02N 90.68W
08/13/2010  E45.00 MPH       MONROE             WI   TRAINED SPOTTER

0732 AM     TSTM WND GST     TOMAH                   43.99N 90.50W
08/13/2010  E45.00 MPH       MONROE             WI   TRAINED SPOTTER

0750 AM     HEAVY RAIN       THEILMAN                44.30N 92.20W
08/13/2010  M3.81 INCH       WABASHA            MN   CO-OP OBSERVER

0800 AM     FLASH FLOOD      PIGEON FALLS            44.42N 91.21W
08/13/2010                   TREMPEALEAU        WI   LAW ENFORCEMENT

            COUNTY SHERIFF REPORTS MANY AREAS WITH MUDSLIDES AND
            ROADS UNDER WATER ACROSS NORTHERN PART OF COUNTY.

0800 AM     HEAVY RAIN       1 N TREMPEALEAU         44.02N 91.44W
08/13/2010  M2.20 INCH       TREMPEALEAU        WI   PUBLIC

            2.20 INCHES BETWEEN 630 AND 745 AM. 1.8 OF THAT FELL IN
            THE FIRST 45 MINUTES.

0800 AM     FLASH FLOOD      NELSON                  44.42N 92.00W
08/13/2010                   BUFFALO            WI   TRAINED SPOTTER

            SEVERAL MUDSLIDES IN AND AROUND THE NELSON AREA. SEVERAL
            SMALLER CREEKS OUT OF THEIR BANKS AND UP OVER BRIDGE
            CROSSINGS. RAINFALL ESTIMATED AROUND 5 INCHES.

0803 AM     FLOOD            LA CROSSE               43.83N 91.23W
08/13/2010                   LA CROSSE          WI   AMATEUR RADIO

            STREET FLOODING IN LA CROSSE

0810 AM     TSTM WND GST     2 NNE LYNDON STATION    43.74N 89.88W
08/13/2010  E67.00 MPH       JUNEAU             WI   TRAINED SPOTTER

            ALONG HWY 82 NEAR THE JUNEAU/ADAMS COUNTY BORDER.

0811 AM     TSTM WND GST     LYNDON STATION          43.71N 89.89W
08/13/2010  M69.00 MPH       JUNEAU             WI   TRAINED SPOTTER

0820 AM     FLOOD            LA CROSSE               43.83N 91.23W
08/13/2010                   LA CROSSE          WI   AMATEUR RADIO

            THREE FEET OF WATER AT INTERSECTION OF CASS STREET AND
            15TH

0822 AM     TSTM WND DMG     TOMAH                   43.99N 90.50W
08/13/2010                   MONROE             WI   LAW ENFORCEMENT

            TREE DOWN IN TOMAH - ALSO WIND DAMAGE TO PARKING LOT
            LIGHT AT ACE HARDWARE

0900 AM     HEAVY RAIN       WHITEHALL               44.37N 91.31W
08/13/2010  M3.17 INCH       TREMPEALEAU        WI   CO-OP OBSERVER

&&

SHEA
Local storm report, Aug 13, 12:38 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1238 PM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 PM     FLOOD            YUBA                    43.54N 90.43W
08/13/2010                   RICHLAND           WI   EMERGENCY MNGR

            PINE RIVER NEAR TOPPING BRIDGE AT COUNTY ROAD C

&&

SHEA
Special weather statement, Aug 13, 1:51 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
151 PM CDT FRI AUG 13 2010

IAZ030-WIZ061-131945-
CLAYTON-GRANT-
151 PM CDT FRI AUG 13 2010

...STRONG THUNDERSTORMS EXPECTED IN CLAYTON AND GRANT COUNTIES...

STRONG TO SEVERE THUNDERSTORMS WERE APPROACHING CLAYTON COUNTY IN
NORTHEAST IOWA AND GRANT COUNTY IN EXTREME SOUTHWEST WISCONSIN AS OF
145 PM. THESE STORMS COULD BRING GUSTY WINDS AND VERY HEAVY RAIN
OVER THE NEXT 90 MINUTES.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
BIXBY STATE PARK...WOOD...LITTLEPORT...FAIRVIEW...UPDEGRAFF AND
OSTERDOCK. IN GRANT COUNTY...NEARLY THE ENTIRE COUNTY COULD SEE THIS
STORM ACTIVITY AND WARNINGS ARE POSSIBLE.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

SHEA
Local storm report, Aug 13, 2:20 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
220 PM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     FLOOD            ELK CREEK               44.43N 91.40W
08/13/2010                   TREMPEALEAU        WI   NWS EMPLOYEE

            ELK CREEK OUT OF ITS BANKS. TREES ALSO BLOWN DOWN IN THE
            AREA.

&&

SHEA
Special weather statement, Aug 13, 3:14 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
314 PM CDT FRI AUG 13 2010

MNZ079-086>088-094-095-132115-
DODGE-FILLMORE-MOWER-OLMSTED-WABASHA-WINONA-
314 PM CDT FRI AUG 13 2010

AT 3 PM...DOPPLER RADAR INDICATED RAPIDLY DEVELOPING THUNDERSTORMS
OVER DODGE COUNTY IN SOUTHEAST MINNESOTA. THESE STORMS COULD BECOME
STRONG TO SEVERE VERY QUICKLY OVER THE NEXT HOUR. THESE COULD
PRODUCE HEAVY RAIN...LIGHTNING AND EVEN ISOLATED TORNADOES.

THESE STORMS MIGHT IMMEDIATELY IMPACT AREAS LIKE KASSON...BYRON...
ROCHESTER AND OXBOW PARK. OTHER AREAS OF SOUTHEAST MINNESOTA SHOULD
ALSO WATCH FOR STORM DEVELOPMENT THIS AFTERNOON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM FRIDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST
CENTRAL WISCONSIN.

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 1:51 AM CDTFlash Flood WatchARXDodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more22 hr
Aug 13, 2:40 AM CDTSevere Thunderstorm WarningARXDodge65 min
Aug 13, 3:46 AM CDTSevere Thunderstorm WarningARXOlmsted, Wabasha44 min
Aug 13, 4:20 AM CDTSevere Thunderstorm WarningARXWabasha, Winona55 min
Aug 13, 4:32 AM CDTFlash Flood WarningARXWabasha3 hr
Aug 13, 5:40 AM CDTSevere Thunderstorm WarningARXFillmore, Mower, Olmsted, Winona50 min
Aug 13, 6:03 AM CDTSevere Thunderstorm WarningARXFillmore, Houston, Winona57 min
Aug 13, 3:17 PM CDTSevere Thunderstorm WarningARXDodge, Olmsted, Wabasha58 min
Aug 13, 3:53 PM CDTTornado WarningARXDodge, Olmsted37 min
Aug 13, 4:44 PM CDTFlash Flood WarningARXDodge, Mower, Olmsted4 hr
Aug 13, 4:45 PM CDTTornado WarningARXDodge, Olmsted30 min
Aug 13, 5:43 PM CDTTornado WarningARXOlmsted32 min
Aug 13, 5:50 PM CDTFlash Flood WarningARXOlmsted, Wabasha, Winona6 hr
Aug 13, 6:16 PM CDTSevere Thunderstorm WarningARXOlmsted44 min
Aug 13, 6:53 PM CDTSevere Thunderstorm WarningARXFillmore, Houston, Winona16 min

Nearby

Tornado Warnings in Minnesota, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.